Jump to content

Ssri Question For Tachycardia


Becca_7706
 Share

Recommended Posts

Does anyone else take a SSRI for tachycardia? I've tried betablockers and combo with midodrine but that didn't work my BP is really sensitive to meds so I was told to try celexa because that would help with my hr problems. Sounds a bit wierd to me, does anyone else take it for that?

I've not started yet, when I was taking ciplralex my tachy was really bad and I didn't recover from my collapsing properly.

Becca

Link to comment
Share on other sites

Becca,

I recently tried Celexa for depression and it was TERRIBLE for me - sent me into my latest tailspin of tachycardia, dyspnea, fatigue, etc... basically all my symptoms got worse. That said, I have not been able to tolerate any ssri since I have developed dysautonomia. I used to be able to...

But everyone reacts differently to each medicine - I know there are people on here that can take ssri's without the problems I had. So I would say you don't know until you try!

Good luck!

Link to comment
Share on other sites

I was on celexa first, then lexapro, the next incarnation of the same medication. The first two weeks were very hard with nausea and hypersensities/aggitation, but after that, it's really helped me. I had similar side effects when I was increased in dosage, but only a few days, rather than weeks.

Nina

Link to comment
Share on other sites

I take Paroxetine (Seroxat / Paxil) an SSRI for my POTS. The first 10 days were horrible with nausea, vertigo and heightened awareness of everything (visual disturbances, wide dilated pupils, everything seemed really bright and "in your face"). I found that after my body adjusted to the medication that it did seem to help a lot. My heart rates are much more stable on the SSRI and even if I accidentally miss a dose of beta-blocker my HR doesn't sky-rocket as it used to do.

Everyone responds differently to meds and just because one SSRI didn't suit you doesn't mean that another one will have the same effect. My advice would be to start off on a tiny dose for a couple of days and see how your body responds. You usually have to hang on for the first week or two and wait for your body to develop a tolerance to the meds - then the side-effects settle right down.

All the best,

Flop

Link to comment
Share on other sites

I'll have to think very carefully before beginning this med. I live alone and have no help or support and as I live on a main road I cannot leave the house when my symptoms are bad - I don't have a telephone so that means not being able to contact anyone during the period of worsening symptoms. Two weeks stuck in a cold damp flat alone with nothing to do and in a lot of pain will make my depression a lot worse, not to mention losing two weeks salary as I won't be able to work and therefore having my food budget reduced even more.

:)

Sorry I'm having a bad day today I don't mean to sound ungrateful.

Becca

Link to comment
Share on other sites

Hi Becca,

just thought I ought to clarify my initial post. The first day I took the full dose of 20mg of Paroxetine - that made me feel quite drunk and I had to go home from work by lunchtime. After that I really didn't want to ever take another dose. I had a doctor's appointment the very next morning (for an unrelated problem) but that doctor persuaded me to take just half a tablet then and there in his office. I did feel rather out of sorts for the next 5 days but I managed to keep on working full time, after 10 days on the half dose I went bach to 20mg - felt slightly odd for a couple of days but have been totally fine on it ever since.

I don't think that you would need to take a lot of time off work. I'd recommend starting on a saturday morning (if you don't work weekends) and only take half the normal starting dose. You may need a couple of days off if you get severe side effects but honestly the first 24 hours were the worst for me (and that was on full dose).

As for not having a phone, can you get your hands on a second hand mobile phone? Ask arround collegues, friends, church members etc and you may well find someone has an old handset tucked away in a cupboard. You could than get a pay as you go SIM card, at the moment orange are giving them away for free with some text-messages pre-credited. You needn't spend much on it, just put the minimum ?5 top up on and keep it charged up in case of emergency. If things are really bad a call to 999 is free anyway.

all the best, please don't be put off trying an SSRI - I think that being pre-warned and taking a small starting dose should be enough to get you through the first week unscathed.

Flop

Link to comment
Share on other sites

Hi Flop,

I can't cut up the tablet (my hands don't work well enough) and the hospital refused to do it for me as it is the dose I was prescribed. The phone thing is difficult - my flat doesn't have good mobile signal (pretty much non existant unless hanging out the window!).

The main problem with me is that my EDS effects medications. When I was in London it was something I mentioned and I was told that it was really common to have problems with meds with EDS.

Thanks for the advice!

Becca

Link to comment
Share on other sites

In the past 15 years I have been on Lexapro, Prozac, Effexor, tried Cymbalta. Last year I started on Celexa, only 1/4 of a tab and it works great! It has taken away my nausea and my adrenaline surges. Without the surges I have less tachycardia.

No side effects.

Dawn

PS Can you purchase an inexpensive pill cutter at the pharmacy?

Link to comment
Share on other sites

Hi Becca,

sorry I didn't realise that you had mentioned in another post the difficulties you have with your hands. Dawn's suggestion of a pill cutting aid is a good one, they are often designed to be used by elderly people with arthritic hands. Another option would be to ask your doctor to prescribe the medicine in liquid form, then you could more easily take a smaller dose. I have a friend who used liquid medicine and a syringe in order to very slowly wean off an SSRI, so you could do the same in reverse to gradually start?

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...